Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boundedness and oscillation for nonlinear dynamic equations on a time scale


Authors: Lynn Erbe and Allan Peterson
Journal: Proc. Amer. Math. Soc. 132 (2004), 735-744
MSC (2000): Primary 39A10
DOI: https://doi.org/10.1090/S0002-9939-03-07061-8
Published electronically: July 14, 2003
MathSciNet review: 2019950
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain some boundedness and oscillation criteria for solutions to the nonlinear dynamic equation

\begin{displaymath}(p(t)x^{\Delta }(t))^{\Delta }+q(t)(f\circ x^{\sigma })=0, \end{displaymath}

on time scales. In particular, no explicit sign assumptions are made with respect to the coefficient $q(t)$. We illustrate the results by several examples, including a nonlinear Emden-Fowler dynamic equation.


References [Enhancements On Off] (What's this?)

  • 1. E. Akin, L. Erbe, B. Kaymakçalan, and A. Peterson, Oscillation results for a dynamic equation on a time scale, J. Differential Equations Appl. 7, (2001), 793-810. MR 2003d:39002
  • 2. M. Bohner, O. Doslý, and W. Kratz, An oscillation theorem for discrete eigenvalue problems, Rocky Mountain J. Math, (2002), to appear.
  • 3. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, 2001. MR 2002c:34002
  • 4. M. Bohner and S. H. Saker, Oscillation of second order nonlinear dynamic equations on time scales, Rocky Mountain Journal of Mathematics, to appear.
  • 5. O. Doslý and S. Hilger, A necessary and sufficient condition for oscillation of the Sturm-Liouville dynamic equation on time scales, Special Issue on ``Dynamic Equations on Time Scales'', edited by R. P. Agarwal, M. Bohner, and D. O'Regan, J. Comp. Appl. Math. 141(1-2), (2002) 147-158. MR 2003f:39015
  • 6. L. Erbe, Oscillation theorems for second order nonlinear differential equations, Proc. Amer. Math. Soc., 24 (1970), 811-814. MR 40:5973
  • 7. L. Erbe, Oscillation criteria for second order linear equations on a time scale, Canadian Applied Mathematics Quarterly, 9 (2001), 1-31.
  • 8. L. Erbe, L. Kong and Q. Kong, Telescoping principle for oscillation for second order differential equations on a time scale, preprint.
  • 9. L. Erbe and A. Peterson, Riccati equations on a measure chain, In G. S. Ladde, N. G. Medhin, and M. Sambandham, editors, Proceedings of Dynamic Systems and Applications, volume 3, pages 193-199, Dynamic Publishers, Atlanta, GA, 2001. MR 2002h:34018
  • 10. L. Erbe and A. Peterson. Oscillation criteria for second-order matrix dynamic equations on a time scale, Special Issue on ``Dynamic Equations on Time Scales'', edited by R. P. Agarwal, M. Bohner, and D. O'Regan, J. Comput. Appl. Math., 141(1-2), (2002), 169-185. MR 2003e:34023
  • 11. L. Erbe, A. Peterson, and P. Rehak, Comparison Theorems for Linear Dynamic Equations on Time Scales, Journal of Mathematical Analysis and Applications, 275 (2002), 418-438.
  • 12. L. Erbe, A. Peterson, and S. H. Saker, Oscillation Criteria for second-order nonlinear dynamic equations on time scales, Journal of the London Mathematical Society, 67 (2003), 701-714.
  • 13. S. Keller, Asymptotisches Verhalten Invarianter Faserbündel bei Diskretisierung und Mittelwertbildung im Rahmen der Analysis auf Zeitskalen, Ph.D. thesis, Universität Augsburg, 1999.
  • 14. C. Pötzsche, Chain rule and invariance principle on measure chains, Special Issue on ``Dynamic Equations on Time Scales'', edited by R. P. Agarwal, M. Bohner, and D. O'Regan, J. Comput. Appl. Math., 141(1-2) (2002), 249-254.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 39A10

Retrieve articles in all journals with MSC (2000): 39A10


Additional Information

Lynn Erbe
Affiliation: Department of Mathematics and Statistics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588-0323
Email: lerbe@math.unl.edu

Allan Peterson
Affiliation: Department of Mathematics and Statistics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588-0323
Email: apeterso@math.unl.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07061-8
Received by editor(s): June 27, 2002
Received by editor(s) in revised form: October 21, 2002
Published electronically: July 14, 2003
Additional Notes: This research was supported by NSF Grant 0072505
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society